Hail, Osage
- When
- May 8, 11:50 PM CST
- Where
- Osage County, Burbank
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 36.700, -96.720
Severe thunderstorms occurred across northeast Oklahoma during the early morning hours of the 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred across northeast Oklahoma during the early morning hours of the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 8, 7:29 PM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 829 PM CDT THU MAY 8 2008 .DISCUSSION... WAS IN THE PROCESS OF ADJUSTING TONIGHTS GRIDS WHEN THE PROPOSED WATCH CAME IN. FINISHED THE GRIDS AND HAVE INCORPORATED THEM INTO THE UPDATE FOR THE WATCH. THUNDERSTORMS STILL UNLIKELY TO REACH NORTHEAST OKLAHOMA UNTIL AROUND OR SHORTLY AFTER MIDNIGHT. STILL A QUESTION IF THE STORMS WILL CONTINUE TO DEVELOP BUT BELIEVE THERE IS ENOUGH GOING FOR THE CONTINUED DEVELOPMENT TO WARRANT THE INCLUSION OF THE NORTHWESTERN COUNTIES INTO THE WATCH. && .PREV DISCUSSION... /ISSUED 401 PM CDT THU MAY 8 2008/ DISCUSSION... CLOUDS HAVE BEEN STUBBORN TODAY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BUT THEY SHOULD TEND TO DISSIPATE WITH SUNSET. LOOKING UPSTREAM...HIGH PLAINS CONVECTION HAS ALREADY DEVELOPED AND WILL CONGEAL INTO A SIGNIFICANT MCS THAT WILL PLOW ACROSS KANSAS OVERNIGHT. THE SOUTHERN EDGE OF THIS COMPLEX MAY BLEED ACROSS THE STATE LINE INTO NORTHEAST OKLAHOMA BUT THE BEST CHANCE FOR SHOWERS AND STORMS IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL COME CLOSER TO SUNRISE FRIDAY AS THE LOW LEVEL JET VEERS AND SOME BACKBUILDING OCCURS ON THE SOUTHWEST FLANK OF THE COMPLEX...THE SO-CALLED SUNRISE SURPRISE. CONVECTIVE CHANCES WILL END LATER FRIDAY MORNING AND A WEAK FRONTAL BOUNDARY WILL DRIFT THROUGH THE AREA DURING THE DAY RESULTING IN NOTHING MORE THAN A WIND SHIFT. THIS BOUNDARY WILL HEAD BACK NORTH BY SATURDAY AS A SIGNIFICANT UPPER LEVEL SYSTEM MOVES INTO THE CENTRAL PLAINS. SURFACE CYCLOGENESIS WILL RESULT WITH A RAPID DEEPENING OF THE SURFACE LOW ANTICIPATED SATURDAY EVENING AND OVERNIGHT. WHILE THE MODELS AGREE ON THIS GENERAL SCENARIO...THEY ARE ALL A BIT DIFFERENT ON THE DETAILS AND AS USUAL IT IS THESE DETAILS THAT WILL DETERMINE THE EXTENT OF SEVERE WEATHER ACROSS OUR FORECAST AREA. INSTABILITY WILL BE VERY HIGH SATURDAY AFTERNOON AHEAD OF THE DRYLINE AND/OR COLD FRONT AND THE CAP WILL WEAKEN SUFFICIENTLY TO ALLOW STORM DEVELOPMENT BY THE END OF THE DAY. SHEAR PROFILES SUPPORT SUPERCELLS AND ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. AREAL COVERAGE OF STORMS WILL INCREASE AS THE EVENING WEARS ON SO THE HIGHEST POPS WILL BE CARRIED IN NORTHWEST ARKANSAS SATURDAY EVENING. AFTER A COOL DAY SUNDAY...A WARMUP WILL TAKE PLACE MONDAY AHEAD OF ANOTHER SIMILAR LOOKING SYSTEM THAT WILL TRACK INTO THE CENTRAL PLAINS TUESDAY. THE QUALITY OF MOISTURE RETURN WITH THIS SYSTEM IS MORE QUESTIONABLE SO WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR NOW. WILL TREND TOWARDS THE ECMWF BEYOND THIS TIME PERIOD WITH A DRY PATTERN AND BELOW NORMAL TEMPERATURES EXPECTED LATER NEXT WEEK. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS EXCEPT WENT A BIT WARMER ON SATURDAY PER THE ECMWF AND UKMET. USED A BLEND OF THE GFS AND ECMWF FOR TEMPERATURES IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 80 57 82 / 20 10 10 30 FSM 58 85 55 85 / 10 10 10 40 MLC 58 84 60 86 / 10 10 10 30 BVO 55 79 52 81 / 30 10 10 30 FYV 53 79 49 78 / 20 20 10 40 BYV 56 78 49 77 / 20 20 10 50 MKO 58 82 55 84 / 20 10 10 30 MIO 56 75 50 77 / 40 20 10 50 F10 58 82 57 85 / 10 10 10 30 HHW 58 87 63 85 / 10 10 10 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 834 PM CDT THU MAY 8 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 834 PM CDT THU MAY 8 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO ORGANIZE OVER SOUTHWEST AND CENTRAL KANSAS THIS EVENING. AS THIS STORM COMPLEX CONTINUES TO MOVE EAST-SOUTHEAST...PORTIONS OF IT MAY EFFECT AREAS OF NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER. DAMAGING WINDS WILL BE THE PRIMARY THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTHEAST OF INTERSTATE 44 AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A WEAK COLD FRONT WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY MORNING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A MORE SIGNIFICANT RISK OF SEVERE THUNDERSTORMS WILL OCCUR SATURDAY AFTERNOON AND EVENING. SURFACE LOW PRESSURE WITH STRONG UPPER SUPPORT WILL COMBINE WITH AMPLE SURFACE MOISTURE TO CREATE HIGH INSTABILITY AND LOWER LEVEL SHEAR. A DRYLINE NEAR I-35 WILL BREED AFTERNOON STORMS WHICH WILL MOVE ACROSS EAST OKLAHOMA AND INTO ADJACENT ARKANSAS DURING THE LATE AFTERNOON AND EVENING HOURS. THE NEXT RISK OF SEVERE WEATHER WILL BE WITH A SIMILAR TYPE SYSTEM TUESDAY AND TUESDAY NIGHT. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLANNING FOR THE THREAT OF SEVERE WEATHER SATURDAY AFTERNOON AND EVENING NEEDS TO BE COMPLETED. WEATHER CONTINGENCIES FOR ANY SCHEDULED OUTDOOR VENUES NEED TO BE MADE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The Tulsa radar (KINX), 119 km away, was scanning. The volume nearest the first event began at 05:50 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 80 miles an hour blew the windows out of a building and downed power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103630, 103632, 103633, 103635, 103636.